You are not currently logged in.
Access JSTOR through your library or other institution:
An Integral Equation Approach to the M/G/2 Queue
C. Knessl, B. J. Matkowsky, Z. Schuss and C. Tier
Vol. 38, No. 3 (May - Jun., 1990), pp. 506-518
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/171363
Page Count: 13
You can always find the topics here!Topics: Differential equations, Customers, Generating function, Traffic, Approximation, Network servers, Analytics, Steady states, Mathematical integrals, Mathematics
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
We study the stationary distribution of the number of customers in M/G/2 queueing systems. The two servers are allowed to have different service time distributions. We include the elapsed service times of the customers presently served as supplementary variables and obtain the forward equations satisfied by the joint stationary distribution of the number of customers and the elapsed service times. Using a sequence of transformations, we reduce the problem of determining the marginal probabilities of the number of customers present to the solution of a pair of coupled integral equations. When the servers are identical, only a single integral equation must be solved. The solution of the integral equation(s), and with it the stationary distribution of the number of customers, is constructed for several specific service time densities (e.g., Erlang, hyperexponential, and deterministic).
Operations Research © 1990 INFORMS